Benicar User Reviews

Benicar - User Reviews

Benicar User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Benicar sorted by most helpful. Patient Discussions FAQs


Comment from: mystic65, 65-74 on Treatment for less than 1 month (Patient) Published: December 19

I have only been on Benicar for a couple of weeks, but I notice that I don,t feel well after I take it. After being on it a week my b.p dropped too low. It gives me a feeling of pressure in my head and around my eyes and I,m exhausted all the time. Don,t like the side effects at all.

Comment from: 35-44 Female on Treatment for 1-2 years (Patient) Published: January 05

I was diagnosed with high blood pressure in the summer of 2006. My average BP readings at that time were approximately 170/110. After being prescribed several medications that were ineffective my doctor prescribed Benicar which did lower my BP. I initially experienced dizziness and hazy vision as my body adjusted to the medication as well as ED issues. Later on I began to experience numbness / tingling in my face and extremities difficulty berating lightheadedness and an intense feeling that I was about to pass out and the end was near. These episodes landed me in the emergency room twice prior to me learning how to bear them patiently. I have put up with the side effects for one year now and just today (1/5/09) I have requested that my doctor find me a different medication. I am a little nervous about this decision because Benicar did lower my BP but I can no longer bare the side effects.

Related Reading: high blood pressure

Comment from: anad, 75 or over on Treatment for less than 1 month (Patient) Published: October 24

I developed a cough from taking Lipisnol so I was perscribed Benical. The cough persists and also I have sinus problems and have problems with bowel movements. I stopped the medication several days ago and thinking about asking my dr for direutic pills. Is there a solution since I have tried 4 medications and all with side effects I could not tolerate.

Comment from: Disgusted with meds, 65-74 (Patient) Published: May 08

In '02 hospitalized 3 days with pain across back shoulders and bp of 210/90. Given metalprolol "just in case" I had a heart problem, HCTZ and liptor. Liver enzymes were then out of control for several years. Went to the ER for pneumonia...was bronchitis, coughing 'til dizzy. BP 238/100. Given hydrocodone (for pain I didn't feel), musinex for my lung congestion. Urine smelled from musinex. Did break up cough. PCP prescribed lisinipril (cough became worse) lowered bp. Stopped it because of cough. Prescribed tessalon for cough and benicar 40mg. Took only 20mg for 3 days, 40mg 1 day. Second day tired and ached like I had the flu. Cough increased. Lost voice when talking. Sinuses filled, drained yukky green mucous, I was cold and sweating at same time, bowel movements changed, headache too. 12 hrs after taking 40mg bp lowered from 200/84 to 160/84. But coughing got worse. Read the pkg insert! Bronchitis is a side affect; flu-like symptoms a side affect; sinus infection a side affect; dizziness a side affect...I'm tired of being a guinea-pig for doctors who either don't know the meds well enough or don't know their patients well enough or dare I say don't care!!! I'm looking for an alternative type of treatment!!! Could some of us have high bp as a normal part of life?! There is no history of heart problems in my family on either side; and I've had all the tests, scans, etc. I think I'm DONE with MD's and prescription meds that do more harm than the disease!

Related Reading: Liver | pneumonia | tessalon

Comment from: mslyj, 45-54 on Treatment for less than 1 month Published: March 29

My mother-in-law took this drug for 3-4 weeks and was always sleepy with no appetite. I had her go to another Doctor who threw it away. She is getting her strength back after 2 weeks and can now walk along. This reaction started right away so beware

Comment from: 45-54 Female on Treatment for 2-5 years (Patient) Published: February 11

Started on an ACE about 3-1/2 years ago. Started having a cough, and my BP was not controlled. Was switched to Benicar, and the cough was gone in a little over a week. I read the posts on this drug, and had to respond. This drug did what it was suppose to do, lower my blood pressure. I have not had any side effects and I have been on it for over three years, no kidney issues, fatigue, etc. In fact this is the best that I have felt in years! I was a little dizzy at times for the first few days, but my DR told me that is was just the medicine lowering my BP. He said that it took many years to raise my BP to 180/120, and I was lowering it in a few days. That would cause the dizziness. Sure enough in a few days it was gone. My BP has remained at 117/ 75 for three years. I can't ask for anything better. Yes it is more expensive than a generic. I pay $20 a month. Ask your DR for samples, they will give them to you each visit. For me the $10 increase in cost, over the generic, far outweighs the side effects. As far as the people that have crazy side effects, and stop taking the medicine, and within a day or a few hours they are gone, I don't think it was the medicine. These drugs take weeks to get into you system, and weeks to get out. Even after you stop taking them. Maybe it was all in your head, or was it something your friends at the local Bingo parlor told you that they experienced, and now you have it to. The mind is a powerful drug in its own right! Give the medicine and chance, and let it do what it is suppose to do. I read that one lady said that her husband lost his libido on this drug. Viagra, and the other ED drugs are failed BP drugs. This drug should help his little soldier stand at attention as she said. If you do research on this drug, you will find that it fights the hormone that constricts the veins. If more blood is flowing to parts of the body, then… Think about it! Good luck with this drug, you will not be disappointed! A++

Related Reading: Viagra


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Hypertension

Get tips on handling your hypertension.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations